MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Difficult to Remove (1528)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
Material # f322088pt batch # rejs3882.It was reported the clinician attempted placement for a normal procedure, visualized both needle and catheter tip in vessel lumen, guide wire advanced smoothly but catheter and winds had difficulty advancing.Could not retract catheter back, catheter became stuck in skin, scalpel needed to knick skin to remove catheter.No patient damage reported.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty advancing the catheter was confirmed, but the root cause could not be determined.The product returned for evaluation was one 22g powerglide pro device.A gross visual inspection of the returned unit found that the catheter was broken into two pieces near the nose of the catheter hub.Microscopic inspection of the break site found that the break had a v-shape, likely indicating that the break originated as a tear from the needle piercing through the catheter tubing.Surrounding the break were several tear sites which had evidence of sharp instrument damage or needle spear through damage.Throughout the tubing were multiple areas of material buckling, suggesting that the catheter was inserted against resistance.Inspection of the catheter tip found buckling and deformation of the tip edge, further suggesting that the catheter was inserted against resistance.The guidewire was removed from the needle for inspection.Inspection of the guidewire found that guidewire had a break.The broken off piece of the guidewire was unable to be located and appeared to not have been returned.The fracture surface of the guidewire was granular and a profile view of the fracture surface identified the presence of material necking.Both features indicative of tensile failure which may have been caused by a strong pull on the wire.The event description suggests that heavy manipulation was necessary to remove the catheter from the patient.Therefore, it is unknown if the damage observed within the first 2cm of the catheter tubing was caused by the manipulation performed by the clinician during catheter removal.The other features observed indicate that the catheter was inserted against resistance.However, the features do not provide enough evidence to conclusively determine a root cause.Therefore, the root cause remains unknown.

Brand Name
FULL KIT 22G X 8 CM WITH BIOPATCH AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20683624
Report Number3006260740-2024-06651
Device Sequence Number7281494
Product Code FOZ
UDI-Device Identifier00801741140693
UDI-Public(01)00801741140693(11)240731(17)250731(10)REJS3882
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue NumberF322088PT
Device Lot NumberREJS3882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown